Arkansas, 2024Damaging Winds in Arkansas, May 25, 2024
May 25, 2024 · NWS JAN · 2 events in 1 county or zone
Severe thunderstorms moved across southeast Arkansas and produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved across southeast Arkansas and produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 24, 11:55 PM CST, 50 minutes earlier.
Area forecast discussion, May 24, 11:55 PM CST, 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1255 AM CDT Sat May 25 2024
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 757 PM CDT Fri May 24 2024
Rest of the evening into tonight...
An active period is expected the next few hours & into the
overnight. Ongoing convection to the north is diving southward
into the very unstable environment, with nearly 2500-3000 J/kg
ML/MUCAPE & 50-70kts effective bulk shear / 45-70kts 0-6km & 0-8km
shear, respectively. Ongoing severe weather approaching the area
is moving into mostly untapped air & severe storms remain possible
in the near term over the next few hours & through the overnight
hours. There remains some low tornado potential, but low-level
shear begins to drop off south of Hwy 82 corridor, with only
around 20-25kts in the 0-3km layer & less than 10kts below that.
Collaborated an earlier severe thunderstorm watch to account for
this activity & the watch in effect through 11PM. There will be
continued severe threat into the overnight hours, potentially
after midnight-3AM. Sfc analysis this evening indicate front
across the Plains, with continued ascent from shortwave to the
that will propagate into the region through the evening hours.
There continues to be run- to-run variability on the convective
evolution of the storms to the west in the ArkLaTex, but these
should move in overnight & could have multi mode potential, even a
developing MCS. Overall thinking in terms of the HWO graphic
remains the same. Earlier updates to the add the watch are out. /DC/
&&
.DISCUSSION...
Issued at 338 PM CDT Fri May 24 2024
This Evening through Tomorrow:
Warm and humid conditions across the area today have afternoon
SBCAPE values around 3000-4000 J/kg, but forcing is minimal for new
storms to develop within our area through the rest of this evening.
An earlier disturbance across northern Mississippi shifting east
helped to trigger a few storms just north and just east of our CWA,
but the better chances for any storms will have to wait until later
this evening and overnight as convection developing along a front in
the Plains potentially moves southeastward. Several of the high-res
guidance members continue to show this potential, but overall
confidence in how the scenario plays out is low. We will maintain
the current Slight Risk for severe storms generally in the US
Highway 82 corridor during the evening and overnight hours, though
some strong to severe storms cannot be ruled out reaching the
Interstate 20 corridor late in the night. A Marginal Risk covers
those areas. With potential for any kind of MCS to swing through
late in the night and early morning Saturday, a Marginal Risk
continues into the daytime for northeast Mississippi. If rain
doesn't spread too far south tonight, Saturday's highs should
climb into the lower 90s. /NF/
Sunday through Friday:
Mid-level troughing will continue through early Sunday as
multiple rounds of short wave energy will swing through the
North/Northcentral MS. While Saturday night and throughout the day
Sunday are expected to be dry and clear with temperatures
expected to warm into the low 90s, a cold front will approach the
area from the northwest. As the main low moves into the Great
Lakes region the front will be forced down to our area as the warm
sector is enhanced. As our CWA will be in the warm sector as any
storms that form along and ahead of the approaching front in the
northern portions of the CWA will have favorable conditions to
turn severe. The primary risks will be damaging wind gusts, and
hail up to golf ball size thus a marginal risk has been issued
areas along the Hwy-82 corridor and a slight risk has been added
for the Bolivar County. This severe potential will be confined to
overnight into the early morning hours. Come Monday morning
potential for severe and rain chances will have ended. However,
Monday afternoon rain chances will return and linger into midday
Tuesday as the cold front passes through the area. Following the
passage of the front a surface high will begin building into area
from the northwest and the trough axis shifts eastward. By
Wednesday dry and cool conditions will ensue as northwest flow
will limit heating from the Gulf. We can expect ridging aloft to
keep conditions quiet through the end of the period. /NF/
&&
.AVIATION...
(06Z TAFS)
Issued at 1246 AM CDT Sat May 25 2024
An area of TSRA/SHRA wl continue to affect GLH-GWO the next
several hours and may come in vcty of GTR 09-10Z. Elsewhere VFR
conditions are expected to continue prevailing until after 09Z
when MVFR cigs wl be psbl across the srn TAF sites until after
14Z. After 14Z, VFR conditions wl prevail areawide through the
end of the TAF period. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 92 71 91 / 0 0 20 30
Meridian 72 93 71 93 / 0 0 10 30
Vicksburg 72 92 72 93 / 0 0 20 20
Hattiesburg 72 93 74 93 / 0 0 0 30
Natchez 72 92 73 93 / 0 0 10 20
Greenville 74 92 74 92 / 0 10 40 20
Greenwood 74 92 72 92 / 0 0 40 20
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
NF/KP/22
In the hours before
Special weather statement, May 24, 8:40 PM CST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
940 PM CDT Fri May 24 2024
MSZ018-250330-
Bolivar MS-
940 PM CDT Fri May 24 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BOLIVAR COUNTY
THROUGH 1030 PM CDT...
At 940 PM CDT, Doppler radar was tracking a strong thunderstorm over
Deeson, or 10 miles northwest of Shelby, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Shelby, Duncan, Alligator, and Deeson around 945 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Mississippi.
&&
LAT...LON 3412 9066 3389 9066 3402 9098 3402 9090
3403 9089 3406 9089 3408 9087 3410 9088
3409 9092 3412 9095
TIME...MOT...LOC 0240Z 287DEG 18KT 3406 9088
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, May 25, 12:16 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
116 AM CDT Sat May 25 2024
ARZ074-075-LAZ007>009-MSZ034-250715-
Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA-
Washington MS-
116 AM CDT Sat May 25 2024
...STRONG THUNDERSTORMS WILL IMPACT CHICOT AND ASHLEY COUNTIES...
NORTHERN MOREHOUSE...NORTHWESTERN EAST CARROLL...WEST CARROLL
PARISHES IN NORTHEASTERN LOUISIANA AND SOUTHWESTERN WASHINGTON
COUNTIES THROUGH 215 AM CDT...
At 115 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Old Milo to near Huttig.
Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Crossett, North Crossett, West Crossett, Fountain Hill, and Old
Milo around 120 AM CDT.
Hamburg and Beekman around 125 AM CDT.
Snyder and Berlin around 130 AM CDT.
Galion around 135 AM CDT.
Wilmot, Portland, Montrose, Bonita, Parkdale, and Jones around 140
AM CDT.
Lake Village, Oak Grove, Eudora, Kilbourne, Forest, and Chicot
Junction around 155 AM CDT.
Gassoway around 200 AM CDT.
Millikin and Shelburn around 205 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3315 9211 3316 9214 3321 9212 3321 9208
3328 9204 3331 9198 3335 9199 3338 9196
3340 9199 3339 9146 3336 9104 3298 9118
3293 9121 3291 9120 3267 9129 3290 9208
3301 9207 3307 9213 3310 9214
TIME...MOT...LOC 0615Z 284DEG 51KT 3337 9199 3300 9215
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
22Thunderstorm Wind, Ashley
- When
- May 25, 12:45 AM CST
- Where
- Ashley County, 1.38 mi N of North Crossett
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -91.950
Trees were blown down across multiple roads including Holly Street and Olive Street.
Thunderstorm Wind, Ashley
- When
- May 25, 12:45 AM CST
- Where
- Ashley County, 1.06 mi ESE of South Crossett
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 33.117, -91.952
Trees were blown down across Cypress Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, May 25 to 26, 20247 deaths · 80 injured · $22 million · EF3 · 37 events
- Tornadoes and Hail in Oklahoma, May 25 to 26, 20242 deaths · 23 injured · $50 million · EF3 · 20 events
- Hail and Damaging Wind in Colorado, May 25, 20241 death · 3 injured · $85,000 · 1 in hail · 4 events
- Rip Current in Texas, May 25, 20241 death · 1 event
- Cold in California, May 25, 20241 death · 1 event
- Dust Storm and Hail in Kansas, May 25, 2024$7.0 million · 1.25 in hail · 4 events
- Hail in Kansas, May 25, 2024$3.7 million · 2.75 in hail · 13 events
- Tornadoes and Flash Flood in Oklahoma, May 25, 2024$40,000 · EF1 · 71 events
- Tornado and Hail in Kansas, May 25 to 26, 2024EF2 · 27 events
- Flash Flooding and Hail in Georgia, May 25 to 28, 2024$280,000 · 1.75 in hail · 37 events
- Tornado and Hail in Pennsylvania, May 25, 2024$240,000 · EF0 · 40 events
- Damaging Winds in Colorado, May 25, 2024$1.0 million · 59 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1194853, 1194854.